Alert archive / New York / Lake Effect Snow Advisories in 2011

Lake Effect Snow Advisory 14, NWS Buffalo, NY

November 10, 2011Cattaraugus County, Chautauqua County, New York

NWS Buffalo, NY issued this lake effect snow advisory at Nov 10, 2011, 3:47 PM EST for Cattaraugus County, Chautauqua County, New York. It took effect at Nov 11, 2011, 12:00 AM EST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Nov 10, 2011, 3:47 PM EST (20:47 UTC)
In effect from
Nov 11, 2011, 12:00 AM EST
Expired
Nov 11, 2011, 12:00 PM EST
In force
12 hr
Issued by
NWS Buffalo, NY

Counties Cattaraugus County, NY, Chautauqua County, NY

The radar

The Buffalo radar (KBUF), 79 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.8 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2011-11-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2011-11-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -67 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
557 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
-67 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

983 
WWUS41 KBUF 102047
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
347 PM EST THU NOV 10 2011

NYZ019-020-110500-
/O.NEW.KBUF.LE.Y.0014.111111T0500Z-111111T1700Z/
CHAUTAUQUA-CATTARAUGUS-
INCLUDING THE CITIES OF...JAMESTOWN...OLEAN
347 PM EST THU NOV 10 2011

...LAKE EFFECT SNOW ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO
NOON EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A LAKE EFFECT
SNOW ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
EST FRIDAY. 

* LOCATIONS...HIGHER ELEVATIONS OF CHAUTAUQUA AND CATTARAUGUS
  COUNTIES...

* TIMING...MIDNIGHT TONIGHT THROUGH FRIDAY MORNING.

* ACCUMULATIONS...3 TO 5 INCHES OVERNIGHT AND UP TO 2 INCHES
  FRIDAY...LEADING TO STORM TOTALS OF 5 TO 7 INCHES IN THE MOST
  PERSISTENT LAKE SNOWS.

* IMPACTS...SNOW AND REDUCED VISIBILITY WILL IMPACT DRIVING ACROSS
  THE SOUTHERN TIER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW
IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL
BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN
ROAD AND VISIBILITY CONDITIONS.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF
WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS
CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO.

&&

$$
4 follow-up statements
642 
WWUS41 KBUF 110004
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
704 PM EST THU NOV 10 2011

NYZ019-020-110815-
/O.CON.KBUF.LE.Y.0014.111111T0500Z-111111T1700Z/
CHAUTAUQUA-CATTARAUGUS-
INCLUDING THE CITIES OF...JAMESTOWN...OLEAN
704 PM EST THU NOV 10 2011

...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT FROM MIDNIGHT
TONIGHT TO NOON EST FRIDAY...

* LOCATIONS...CHAUTAUQUA AND CATTARAUGUS COUNTIES MAINLY ACROSS
  HIGHER TERRAIN.

* TIMING...MIDNIGHT THROUGH LATE FRIDAY MORNING.

* ACCUMULATIONS...2 TO 3 INCHES OVERNIGHT AND 2 TO 3 INCHES FRIDAY
  MORNING...LEADING TO STORM TOTALS OF 4 TO 6 INCHES IN THE MOST
  PERSISTENT LAKE SNOWS ACROSS HIGHER TERRAIN. LITTLE OR NO
  ACCUMULATION NEAR LAKE ERIE.

* IMPACTS...SNOW AND REDUCED VISIBILITY WILL IMPACT DRIVING 
  ACROSS THE SOUTHERN TIER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW
IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL
BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN
ROAD AND VISIBILITY CONDITIONS.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF
WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS
CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO.

&&

$$

HITCHCOCK
091 
WWUS41 KBUF 110443
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1143 PM EST THU NOV 10 2011

NYZ019-020-111245-
/O.CON.KBUF.LE.Y.0014.111111T0500Z-111111T1700Z/
CHAUTAUQUA-CATTARAUGUS-
INCLUDING THE CITIES OF...JAMESTOWN...OLEAN
1143 PM EST THU NOV 10 2011

...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON EST
FRIDAY...

* LOCATIONS...CHAUTAUQUA AND CATTARAUGUS COUNTIES MAINLY ACROSS 
  HIGHER TERRAIN. 

* TIMING...MIDNIGHT THROUGH LATE FRIDAY MORNING.

* ACCUMULATIONS...2 TO 3 INCHES OVERNIGHT AND 2 TO 3 INCHES FRIDAY
  MORNING...LEADING TO STORM TOTALS OF 4 TO 6 INCHES IN THE MOST
  PERSISTENT LAKE SNOWS ACROSS HIGHER TERRAIN. AN INCH OR LESS
  EXPECTED NEAR LAKE ERIE.

* IMPACTS...SNOW WILL REDUCE VISIBILITY AND RESULT IN SLUSHY AND
  SNOW COVERED ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW
IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL
BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN
ROAD AND VISIBILITY CONDITIONS.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF
WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS
CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO.

&&

$$

HITCHCOCK
638 
WWUS41 KBUF 110858
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
358 AM EST FRI NOV 11 2011

NYZ019-020-111700-
/O.CON.KBUF.LE.Y.0014.000000T0000Z-111111T1700Z/
CHAUTAUQUA-CATTARAUGUS-
INCLUDING THE CITIES OF...JAMESTOWN...OLEAN
358 AM EST FRI NOV 11 2011

...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON EST
TODAY...

* LOCATIONS...CHAUTAUQUA AND CATTARAUGUS COUNTIES...MAINLY IN
  SOUTHERN PORTIONS OF THESE COUNTIES NEAR THE PENNSYLVANIA
  STATE LINE.

* TIMING...THROUGH LATE THIS MORNING.

* ACCUMULATIONS...ADDITIONAL ACCUMULATION 2 TO 4 INCHES THIS
  MORNING.

* IMPACTS...SNOW WILL REDUCE VISIBILITY AND RESULT IN SLUSHY AND 
  SNOW COVERED ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW
IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL
BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN
ROAD AND VISIBILITY CONDITIONS.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF
WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS
CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO.

&&

$$

APFFEL
945 
WWUS41 KBUF 111712
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1212 PM EST FRI NOV 11 2011

NYZ019-020-111815-
/O.EXP.KBUF.LE.Y.0014.000000T0000Z-111111T1700Z/
CHAUTAUQUA-CATTARAUGUS-
INCLUDING THE CITIES OF...JAMESTOWN...OLEAN
1212 PM EST FRI NOV 11 2011

...LAKE EFFECT SNOW ADVISORY HAS EXPIRED...

MIXED RAIN AND SNOW SHOWERS WILL CONTINUE THIS AFTERNOON. ANY
ADDITIONAL ACCUMULATION OF SNOW WILL BE LIMITED TO LESS THAN AN
INCH ACROSS THE HIGHER TERRAIN.

$$

TMA

What forecasters said that day

The local office's own words before this lake effect snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this lake effect snow advisory went out at Nov 10, 3:42 PM EST, 5 minutes earlier.

Area forecast discussion, Nov 10, 3:42 PM EST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
342 PM EST THU NOV 10 2011

.SYNOPSIS...
LAKE EFFECT RAIN AND SNOW SHOWERS WILL IMPACT THE AREA TONIGHT AND
FRIDAY AS COLDER AIR BUILDS IN BEHIND A DEPARTING COLD FRONT. HIGH
PRESSURE WILL RIDGE INTO THE MID ATLANTIC STATES SATURDAY...BRINGING
MAINLY DRY CONDITIONS AND MODERATING TEMPERATURES FOR THE WEEKEND.

&&

.NEAR TERM /THROUGH FRIDAY/...
A COMBINATION OF SYNOPTIC SCALE AND LAKE EFFECT WILL IMPACT THE CWA
TONIGHT AND FRIDAY.

ON THE SYNOPTIC SCALE...SHOWERS LINGERING BEHIND THE STALLED EAST
COAST FRONT IS STILL IMPACTING FAR EASTERN LEWIS COUNTY. EXPECT THIS
PCPN TO BE EAST OF THE COUNTY BEFORE 00Z.

ACROSS WESTERN NEW YORK...THE LAKE ERIE RAIN BANDS HAVE BECOME MORE
DISORGANIZED AND ARE NOW TAKING ON A MORE CELLULAR LOOK AS THE UPPER
LEVEL TROUGH AND ASSOCIATED SHORT WAVE HEAD EAST ACROSS LAKE ERIE.
THE LIFT ASSOCIATED WITH THE UPPER TROUGH WILL GENERATE SCATTERED
RAIN SHOWERS THIS EVENING...FOLLOWED BY A MIX OF RAIN AND SNOW
SHOWERS TONIGHT AS COLDER AIR ALOFT DEEPENS ACROSS NEW YORK STATE.

AFTER THE UPPER TROUGH CLEARS WESTERN NEW YORK AFTER 06Z...THE MAIN
FOCUS WILL SHIFT TO THE REDEVELOPMENT OF LAKE EFFECT RAIN AND SNOW
EAST OF LAKE ERIE...WITH THE BEST ORGANIZED BANDS EXPECTED TO IMPACT
CHAUTAUQUA AND CATTARAUGUS COUNTIES. THE LATEST NAM12 GUIDANCE SHOWS
LAKE INDUCED CAPES GETTING UP TO ABOUT 1000 J/KG AND EQUILIBRIUM
LEVELS AROUND 15,000 FEET EAST OF LAKE ERIE. AS THE BOUNDARY LAYER
TEMPERATURES CONTINUE TO COOL...THE ATMOSPHERE WILL BECOME COLD
ENOUGH TO SUPPORT ALL SNOW...ESPECIALLY ACROSS THE HIGHER ELEVATIONS
OF THE SOUTHERN TIER. THIS TREND WILL CONTINUE INTO FRIDAY
MORNING...BEFORE A MIX OF SNOW AND RAIN SHOWERS SETS UP DURING THE
AFTERNOON. BASED ON THESE TRENDS...WE WILL DECIDED TO ISSUE A LAKE
EFFECT SNOW ADVISORY FOR CHAUTAUQUA AND CATTARAUGUS COUNTIES FROM
MIDNIGHT TONIGHT UNTIL NOON FRIDAY. THE MAIN IMPACT WILL BE FELT
ACROSS THE HIGHER ELEVATIONS OF BOTH COUNTIES. AREAS NORTH OF THE
MAIN SNOWBANDS...INCLUDING SOUTHERN ERIE AND FAR SOUTHERN WYOMING
COUNTIES COULD PICK UP ABOUT INCHES ACROSS THE HIGHER ELEVATIONS.

EAST OF LAKE ONTARIO...IT WILL TAKE A LITTLE LONGER FOR THE COLDER
AIR TO ARRIVE...AND THERE WILL BE MORE SHEAR ASSOCIATED WITH THE
PASSING UPPER LEVEL TROUGH WHICH WILL DELAY THE ONSET OF ORGANIZED
LAKE EFFECT PCPN UNTIL LATER TONIGHT AND FRIDAY.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
EXPECT LAKE EFFECT PRECIP IN THE FORM OF A RAIN/SNOW MIX TO PERSIST
ON FRIDAY NIGHT. WINDS WILL SHIFT BACK TO SOUTHWESTERLY WITH THE
PASSAGE OF A WEAK SURFACE LOW OVER THE WESTERN GREAT LAKES...AND
WILL ALSO SEE INCREASING WARM ADVECTION AT ALL LEVELS. OVERNIGHT
LOWS ON FRIDAY NIGHT WILL BE IN THE UPPER 20S TO LOWER 30S INLAND
AND IN THE MID 30S ALONG AND DOWNWIND OF THE LAKES.

SATURDAY THE AIRMASS WILL BEGIN TO MODERATE WITH WARM ADVECTION AND
INCREASING HEIGHTS ALOFT. A QUICK MOVING SHORTWAVE CROSSING THE
WESTERN GREAT LAKES WILL BRUSH BY THE NORTH COUNTRY AND WILL BRING A
FEW RAIN SHOWERS TO THE EASTERN LAKE ONTARIO REGION SATURDAY
MORNING. THE REMAINDER OF THE REGION SHOULD REMAIN DRY SATURDAY WITH
A MOSTLY SUNNY SKY RETURNING THROUGH THE DAY. THIS WILL ALLOW FOR
SURFACE TEMPERATURES TO CLIMB BACK INTO THE UPPER 40S AND LOWER 50S.

WITH THE WARM AIR ADVECTION AND SOUTHWESTERLY FLOW SATURDAY NIGHT
OVERNIGHT TEMPERATURES WILL NOT BE AS COLD AS RECENT NIGHTS WITH
LOWS DROPPING BACK INTO THE LOWER 40S...AND UPPER 30S.

A DEVELOPING AND DEEPENING STORM SYSTEM THROUGH THE CENTRAL PLAINS
SUNDAY WILL ADVANCE TOWARDS THE WESTERN GREAT LAKES BY SUNDAY
EVENING. THIS WILL LEAVE OUR AREA WITHIN THE WARM SECTOR OF THE
STORM...THOUGH INCREASING CLOUDS WILL LIMIT THE AMOUNT OF AFTERNOON
WARMTH. STILL WITH A SOUTHWESTERLY DOWNSLOPING WIND...AREAS ACROSS
THE NORTHERN NIAGARA FRONTIER AND GENESEE VALLEY COULD PUSH 60
DEGREES SUNDAY AFTERNOON. AS THE SEEMS TO BE GREAT DISPARITY AMONG
MODEL SOLUTIONS...WILL KEEP WITH CONTINUITY AND MAINTAIN CHANCE POPS
DURING LATE SUNDAY AND EARLY SUNDAY NIGHT. SUNDAY NIGHT WILL BE
RELATIVELY MILD WITH LOWS IN THE LOWER TO MID 40S UNDER THE
INFLUENCE OF SOUTHERLY WINDS...OCCASIONALLY GUSTY.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
THROUGH THIS TIME PERIOD A LONGWAVE TROUGH WILL SET UP ACROSS THE
CENTRAL PLAINS WITH A SERIES OF SHORTWAVES PASSING THROUGH THE
TROUGH AND UP THE WESTERN EDGE OF RIDGING OFF THE EAST COAST. LONG
RANGE MODELS OF THE GFS AND ECMWF DIFFER ON THE TIMING OF SHORTWAVES
WITHIN THIS TROUGH...WHICH LEADS TO LOW CONFIDENCE FOR TIMING RAIN
SHOWERS THROUGH THE REGION. WILL CONTINUE WITH CONTINUITY OF LOW CHC
POPS THROUGH MUCH OF THE TIME PERIOD. THOUGH CONFIDENCE IN THE
TIMING OF RAIN SHOWERS IS LOW...WE SHOULD REMAIN WARM ENOUGH FOR
JUST PLAIN RAIN THROUGH THIS TIME PERIOD...WITH TEMPERATURES NEAR TO
JUST ABOVE NORMAL.

&&

.AVIATION /21Z THURSDAY THROUGH TUESDAY/...
MAINLY VFR CONDITIONS PREVAIL ACROSS THE AREA THIS AFTERNOON AS
SCATTERED RAIN SHOWERS SPREAD EAST ACROSS WESTERN NEW YORK AHEAD OF
AN APPROACHING UPPER LEVEL TROUGH. MVFR CONDITIONS ARE STILL IN
PLACE VCNTY KBUF WHERE THE DECAYING LAKE EFFECT RAIN BAND IS STILL
HAVING AN IMPACT.

TONIGHT...THE UPPER LEVEL TROUGH WILL BRING SCATTERED MIXED RAIN AND
SNOW SHOWERS...WITH A TRANSITION TO ALL SNOW ACROSS THE HIGHER
ELEVATIONS EAST OF LAKE ERIE. THIS WILL RESULT IN MORE WIDESPREAD
MVFR TO IFR CONDITIONS ACROSS THE SOUTHERN TIER...INCLUDING KJHW.
THE LAKE SNOW WILL CONTINUE INTO FRIDAY MORNING...BEFORE
TRANSITIONAL TO A MIX OF RAIN AND SNOW DURING THE AFTERNOON.

A SIMILAR TREND IS EXPECTED TO TAKE EAST OF LAKE ONTARIO LATER
TONIGHT AND FRIDAY.

OUTLOOK...
FRIDAY NIGHT...VFR/MVFR WITH A CHANCE OF RAIN OR SNOW SHOWERS. LOCAL IFR
SOUTHEAST OF LAKE ERIE AND ONTARIO IN LAKE EFFECT SNOW.
SATURDAY THROUGH TUESDAY...MAINLY VFR.

&&

.MARINE...
SMALL CRAFT ADVISORIES REMAIN IN PLACE ALONG THE EASTERN NEARSHORES
OF BOTH LAKES THROUGH TONIGHT.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...LAKE EFFECT SNOW ADVISORY FROM MIDNIGHT TONIGHT TO NOON EST
     FRIDAY FOR NYZ019-020.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EST FRIDAY FOR LEZ040-041.
         SMALL CRAFT ADVISORY UNTIL 10 PM EST THIS EVENING FOR
         LOZ042-043.
         SMALL CRAFT ADVISORY UNTIL 6 AM EST FRIDAY FOR LOZ044-045.

&&

SYNOPSIS...TJP
NEAR TERM...TJP
SHORT TERM...WCH
LONG TERM...WCH
AVIATION...TJP
MARINE...TJP/WCH
Hazardous weather outlook, Nov 10, 5:23 AM EST, 10 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
523 AM EST THU NOV 10 2011

NYZ012-019-020-085-111030-
WYOMING-CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE-
523 AM EST THU NOV 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

LAKE EFFECT RAIN AND SNOW SHOWERS ARE EXPECTED TO DEVELOP THIS
EVENING AND EVENTUALLY CHANGE TO ALL SNOW THURSDAY NIGHT ACROSS
HIGHER ELEVATIONS. THE LAKE EFFECT SNOW WILL CONTINUE INTO AT
LEAST THE FIRST HALF OF FRIDAY BEFORE DIMINISHING. SEVERAL INCHES
OF SNOW ACCUMULATION ARE POSSIBLE ACROSS PORTIONS OF THE WESTERN
SOUTHERN TIER AND POSSIBLY THE HIGHER TERRAIN OF SOUTHERN ERIE AND
WYOMING COUNTIES WITH THIS EVENT. THE GREATEST ACCUMULATIONS ARE
EXPECTED ACROSS THE CHAUTAUQUA RIDGE. ALONG THE LAKE ERIE SHORE
TEMPERATURES WILL LIKELY REMAIN TOO MILD FOR MUCH IN THE WAY OF
ACCUMULATION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

LAKE EFFECT RAIN AND HIGHER ELEVATION SNOW SHOWERS WILL CONTINUE
INTO FRIDAY WITH ACCUMULATIONS ACROSS HIGHER ELEVATIONS...NOTABLY
THE CHAUTAUQUA RIDGE. AS SURFACE TEMPERATURES RISE...AND THE BAND
OF PRECIPITATION SHIFTS TO THE NORTH EXPECT ANY ADDITIONAL SNOW
ACCUMULATIONS BY AFTERNOON TO BE LITTLE OR NONE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ006>008-111030-
OSWEGO-JEFFERSON-LEWIS-
523 AM EST THU NOV 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

LAKE EFFECT RAIN AND HIGHER ELEVATION SNOW WILL BEGIN LATER
THURSDAY AND REMAIN ACROSS THE REGION THROUGH FRIDAY. TEMPERATURES
ALOFT WILL BE MARGINAL FOR SNOW...WITH LIKELY ONLY HIGHER
ELEVATIONS OF THE TUG HILL RECEIVING SNOW ACCUMULATIONS THURSDAY
NIGHT AND INTO FRIDAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

LAKE EFFECT RAIN AND HIGHER ELEVATION SNOW WILL CONTINUE INTO
FRIDAY. GREATEST SNOW ACCUMULATIONS WILL BE ACROSS THE TUG
HILL WHERE A TOTAL OF AN INCH OR SO OF SNOW WILL ACCUMULATE...WITH
THE SNOW AND PRECIPITATION TAPERING OFF LATE FRIDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ001>005-010-011-013-014-021-111030-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-NORTHERN ERIE-GENESEE-
LIVINGSTON-ONTARIO-ALLEGANY-
523 AM EST THU NOV 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-LOZ030-042>045-062>065-SLZ022-024-111030-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
523 AM EST THU NOV 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ040-041-111030-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
523 AM EST THU NOV 10 2011

...GALE WARNING IN EFFECT UNTIL 10 AM EST THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 10, 1:04 AM ESTLakeshore Flood AdvisoryBUFChautauqua, Erie3 hr

Nearby

Lake Effect Snow Advisories in New York, 2011Every lake effect snow advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.